We report a 74-year-old man with diabetes mellitus type 2 and hypertension, who recently underwent coronary bypass surgery due to severe triple vessel disease receiving cardiological and combined antidiabetic therapy, including metformin 4 g/day. He was admitted with abdominal pain, nausea, vomiting, diarrhea and loss of consciousness. At admission, he was disoriented and agitated with signs of poor perfusion. His blood pressure was 80/70 mmHg, pulse rate 40 beats/min, respiratory rate 20-breaths/min, and axillary temperature 35 °C. Biochemical profile revealed an extreme hyperkalemia of 15.4 mEq/L (double checked), elevated creatinine, uremia and brain natriuretic peptide; hypoglycemia (blood glucose 68 mg/dl) and normal C Reactive Protein. Arterial blood gases revealed severe lactic acidemia. The electrocardiogram showed sinus bradycardia, simple AV block, widened QRS with prominent T wave and prolonged QT. He was admitted to the Intensive Care Unit (ICU) with the suspicion of lactic acidosis associated with metformin, receiving fluid management, intravenous hypertonic glucose plus insulin and sodium bicarbonate, mechanical ventilation, vasopressor therapy, a temporary pacemaker lead, in addition to continuous venovenous hemodiafiltration. Two days later, the patient experienced a significant clinical improvement with normalization of the acid-base status, plasma lactate and potassium levels. On day 9, diuresis was recovered, creatinine and uremia returned to normal levels and the patient was discharged from the ICU.